Alert archive / Arkansas / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 49, NWS Tulsa, OK

April 24, 1993Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 1993, 9:58 PM CDT for Madison County, Washington County, Arkansas. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Apr 24, 1993, 9:58 PM CDT (02:58 UTC)
Expired
Apr 24, 1993, 11:00 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Madison County, AR, Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 250259
SVRFSM
ARC087-143-033-OKC135-250400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
958 PM CDT SAT APR 24 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...MADISON COUNTY...SOUTHERN WASHINGTON COUNTY
 
IN WEST ARKANSAS
 
   ...CRAWFORD COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...SEQUOYAH COUNTY
 
...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HUNTSVILLE
IN MADISON COUNTY TO JUST SOUTH OF FAYETTEVILLE TO NEAR SALLISAW
IN SEQUOYAH COUNTY OKLAHOMA...
 
THE LINE WAS MOVING SLOWLY SOUTHEAST WHILE INDIVIDUAL STORMS WERE
TRACKING EAST AT 25 MPH.
 
QUARTER-SIZE HAIL WAS REPORTED NEAR HUNTSVILLE AROUND 955 PM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:09 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 24, 9:09 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT APR 24 1993

CDFNT FRM JLN TO JUST EAST OF TUL AT 02Z.  BAND OF STG/SVR TSTMS
MOVG ACRS E-CNTL AREAS ATTM.  WL ADJST POPS ACCORDINGLY...BUT WL
LEAVE AT LEAST A MENTION OF PRECIP ACRS ALL OF FA FOR TNGT.  WL
ALSO MAKE A FEW MINOR TEMP AND WND CHGS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Apr 24, 5:20 PM CDT, 4 hours 38 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 24, 5:21 PM CDT, 4 hours 37 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVI`CE.
Special weather statement, Apr 24, 5:24 PM CDT, 4 hours 34 minutes before
OKZ026-027-029-030-242315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SAT APR 24 1993

...THUNDERSTORMS DEVELOPING RAPIDLY IN NORTHEAST OKLAHOMA...

TORNADO WATCH NUMBER 154 REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA
UNTIL 10PM.

AT 519 PM RADAR INIDCATED THAT THUNDERSTORMS WERE DEVELOPING ALONG A
LINE FROM JUST WEST OF JENNINGS IN PAWNEE COUNTY TO JUST EAST OF
BARTLESVILLE IN WASHINGTON COUNTY.  THE STRONGEST STORM WAS LOCATED
IN EASTERN PAWNEE COUNTY NEAR WESTPORT.

THE STORMS ARE EXPECTED TO GROW IN SIZE AND NUMBER DURING THE EVENING
AND A FEW MAY BECOME SEVERE.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVIbCE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:33 PM CDTTornado WarningTSABenton42 min
Apr 24, 9:14 PM CDTTornado WarningTSABenton, Washington46 min
Apr 24, 9:19 PM CDTSevere Thunderstorm WarningTSAMadison41 min
Apr 24, 9:58 PM CDTSevere Thunderstorm WarningTSACrawford62 min
Apr 24, 10:49 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian41 min
Apr 24, 11:24 PM CDTSevere Thunderstorm WarningTSAFranklin, Logan, Sebastian66 min
Apr 25, 12:29 AM CDTSevere Thunderstorm WarningTSAFranklin, Johnson, Logan, Sebastian61 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSAScott59 min
Apr 25, 1:31 AM CDTSevere Thunderstorm WarningTSALogan59 min
Apr 25, 2:44 AM CDTSevere Thunderstorm WarningTSAPolk61 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.